Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 41, NWS Melbourne, FL

April 22, 20096 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 22, 2009, 2:32 PM EDT for 6 counties in Florida. It took effect at Apr 23, 2009, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2009, 2:32 PM EDT (18:32 UTC)
In effect from
Apr 23, 2009, 11:00 AM EDT
Expired
Apr 23, 2009, 8:00 PM EDT
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 221832
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
232 PM EDT WED APR 22 2009

FLZ041-044>046-053-058-144-240000-
/O.UPG.KMLB.FW.A.0029.090423T1800Z-090424T0000Z/
/O.NEW.KMLB.FW.W.0041.090423T1500Z-090424T0000Z/
/O.NEW.KMLB.FW.A.0030.090424T1500Z-090425T0000Z/
/O.CON.KMLB.FW.W.0040.000000T0000Z-090423T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
232 PM EDT WED APR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

WITH DRIER AIR IN PLACE OVER THE AREA WILL CONTINUE TO SEE MINIMUM
RELATIVE HUMIDITY VALUES FALL TO BETWEEN 25 AND 30 PERCENT FOR
SEVERAL HOURS THIS AFTERNOON.

DRIER AIRMASS WILL REMAIN IN PLACE THURSDAY AND FRIDAY WITH LONG
DURATION OF LOW RELATIVE HUMIDITY VALUES EXPECTED THURSDAY
AFTERNOON AND ALSO POSSIBLE FRIDAY AFTERNOON. MIN RH VALUES WILL
BE BETWEEN 25 TO 30 PERCENT THURSDAY AND BETWEEN 30 TO 35 PERCENT
FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ047-054-059-064-141-147-230000-
/O.CON.KMLB.FW.W.0040.000000T0000Z-090423T0000Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
232 PM EDT WED APR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

WITH DRIER AIR IN PLACE OVER THE AREA WILL CONTINUE TO SEE MINIMUM
RELATIVE HUMIDITY VALUES FALL TO BETWEEN 30 AND 35 PERCENT FOR
SEVERAL HOURS THIS AFTERNOON. SEA BREEZE...SOUTHWARD FROM THE
CAPE...SHOULD KEEP RELATIVE HUMIDITY VALUES FROM FALLING BELOW 35
PERCENT ALONG THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$

WEITLICH
1 follow-up statement
000 
WWUS82 KMLB 231805
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
205 PM EDT THU APR 23 2009

FLZ041-044>046-053-058-144-250000-
/O.UPG.KMLB.FW.A.0030.090424T1500Z-090425T0000Z/
/O.NEW.KMLB.FW.W.0042.090424T1500Z-090425T0000Z/
/O.CON.KMLB.FW.W.0041.000000T0000Z-090424T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
205 PM EDT THU APR 23 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... 

DRIER AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY WITH LONG
DURATION OF LOW RELATIVE HUMIDITY VALUES OCCURRING THIS AFTERNOON
AND AGAIN FRIDAY AFTERNOON OVER INTERIOR PORTIONS OF EAST CENTRAL
FLORIDA. MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 25 TO
30 PERCENT TODAY AND BETWEEN 30 TO 35 PERCENT FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 22, 8:58 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 8:58 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
858 AM EDT WED APR 22 2009

DISCUSSION...A WEAK AND DRY SECONDARY FRONT CURRENTLY OVER NORTHERN
SECTIONS OF CENTRAL FLORIDA WILL FALL APART AS HIGH PRESSURE
CONTINUES TO BUILD IN FROM THE WEST. N/NW WINDS WILL INCREASE TO
AROUND 10 TO 15 MPH THIS AFTERNOON TRANSPORTING DRIER AIR DOWN THE
PENINSULA. SEA BREEZE DEVELOPMENT IS EXPECTED ALONG THE COAST WITH
WINDS VEERING TO THE E/NE LATER THIS AFTERNOON. THE DRIER AIR AND
SUBSIDENCE SUPPLIED BY THE HIGH PRESSURE WILL MAKE FOR A SUNNY DAY
TODAY WITH HIGHS REACHING THE LOW/MID 80S...EXCEPT UPPER 70S ALONG
THE VOLUSIA AND BREVARD COASTLINE. NO CHANGES PLANNED FOR THE
ONGOING FORECAST AS IT CURRENTLY LOOKS ON TRACK.

&&

.AVIATION...VFR.

&&

.MARINE...UPDATED THE COASTAL WATER FORECAST EARLIER THIS MORNING TO
REFLECT STRONGER WINDS OVER THE NORTHERN WATERS OFF OF THE VOLUSIA
COUNTY COAST AND OFFSHORE AS WINDS HAVE BEEN INCREASING TO 20-25
KTS NORTH OF THE AREA AND BEHIND A SECONDARY FRONT MOVING SOUTH.
LAPS ANALYSIS AND MODEL GUIDANCE ARE ONLY INDICATING NW WINDS UP
TO 15 TO 20 KTS OVER THE NORTHERN OFFSHORE SO DID NOT GO WITH A
SCA. HOWEVER WILL MENTION SCEC FOR THIS MORNING. OTHERWISE
FORECAST LOOKS ON TRACK WITH NW WINDS BECOMING NORTH AND RELAXING
BY LATE AFTERNOON.

&&

.FIRE WEATHER...REINFORCING DRY AIR WILL BUILD DOWN THE PENINSULA
TODAY. STILL EXPECTING TO SEE SEVERAL HOURS OF RH BELOW CRITICAL
LEVELS WITH MIN RH REACHING THE UPPER 20S/LOW 30S...ESPECIALLY OVER
THE INTERIOR. THE RED FLAG WARNING IS IN PLACE FOR MUCH OF THE AREA
EXCEPT FOR THE SOUTHERN TREASURE COAST. HOWEVER WILL NEED TO
MONITOR OBS AS LATEST MODELS ARE SHOWING A LITTLE STRONGER ONSHORE
FLOW THIS AFTERNOON WITH DEVELOPMENT OF THE EAST COAST SEA BREEZE
THAT MAY KEEP MOST IF NOT ALL OF THE SOUTHERN COASTAL COUNTIES FROM
REACHING LONG DURATION OF LOW RH CRITERIA.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

WEITLICH/VOLKMER
Hazardous weather outlook, Apr 22, 9:16 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
916 AM EDT WED APR 22 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-230130-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
916 AM EDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
NORTHWEST WINDS UP TO 15 TO 20 KNOTS WILL CONTINUE THIS MORNING
INTO THE EARLY AFTERNOON OVER THE OFFSHORE WATERS OF VOLUSIA
COUNTY. SMALL CRAFT SHOULD EXERCISE CAUTION.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES DROPPING TO BETWEEN 25 AND 30 PERCENT WILL
ELEVATE THE FIRE WEATHER DANGER ACROSS MOST OF EAST CENTRAL FLORIDA
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CONTINUED DRY AIR OVER THE AREA WILL INCREASE THE FIRE WEATHER
DANGER AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:17 AM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia10 hr
Apr 22, 4:17 AM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia16 hr
Apr 22, 2:32 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.